MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER¿¢ REVERSE, HUMERAL CUP, 0°, RETRO; SHOULDER PROSTHESIS

ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER¿¢ REVERSE, HUMERAL CUP, 0°, RETRO; SHOULDER PROSTHESIS
Model Number N/A
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent revision due to cup and inlay impingement.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Mfr site- foreign: switzerland.Associated products: item number:01.04223.236, item name: anatomical shoulder¿ reverse, glenoid head, 36, lot number: 2336445.Item number: unknown, item name: unknown anatomical shoulder reverse humeral insert, lot number: unknown.Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2022-00492.As no product was returned, visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The devices are used for treatment.Four intraoperative images were received.The first image shows the as reverse cup and liner in-vivo.The inferior portion/rim of the liner is notably worn and exposing the rim of the cup.The second picture received shows the recently explanted cup and liner in the surgical room.The exposed inferior rim of the cup is worn.The third image shows the exposed humeral stem interface, where the cup was inserted.Some sign of metallosis is evident.The glenosphere appears slightly in this image.The final image shows the exposed glenoid of the patient after all components were removed.No surgical reports or x-rays were received.The implant angle of the as reverse cup in relation to the glenosphere is unknown.Of note is the long implantation time of approximately 15 years.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ANATOMICAL SHOULDER¿¢ REVERSE, HUMERAL CUP, 0°, RETRO
Common Device Name
SHOULDER PROSTHESIS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15474555
Report Number0009613350-2022-00396
Device Sequence Number20795471
Product Code PHX
UDI-Device Identifier00889024479395
UDI-Public(01)00889024479395(17)120331(10)2375766
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K053274
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2012
Device Model NumberN/A
Device Catalogue Number01.04223.100
Device Lot Number2375766
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2022
Initial Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexPrefer Not To Disclose